MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012448-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned.On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda on march 17, 2017 [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002r.
 
Event or Problem Description
It was reported that the nc trek was prepared for use.The protective sheath was difficult to remove; however, it was able to be removed and the device was used.The patient underwent a coronary procedure to treat a target lesion in the left anterior descending (lad) artery.The nc trek dilatation catheter balloon was inflated, at the lesion, without issue, but the balloon could not be deflated.A non-abbott inflation device was used and then replaced with a 20 cc syringe and a 30 cc syringe.The balloon would not deflate.The physician finally broke the dilatation catheter shaft at a location outside the patient anatomy and the balloon deflated.The device was removed without difficulty and there was no adverse patient effect.There was no clinically significant delay.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6437226
Report Number2024168-2017-02549
Device Sequence Number13590942
Product Code LOX
UDI-Device Identifier08717648151804
UDI-Public(01)08717648151804(17)190831(10)60906G1
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number1012448-08
Device Lot Number60906G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2017
Initial Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: COMET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight94